Alert archive / Colorado / Winter Storm Warnings in 2019

Winter Storm Warning 2, NWS Goodland, KS

October 28, 2019Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this winter storm warning at Oct 28, 2019, 2:05 PM MDT for Kit Carson County, Yuma County, Colorado. It took effect at Oct 29, 2019, 12:00 PM MDT. It was in force for 15 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 28, 2019, 2:05 PM MDT (20:05 UTC)
In effect from
Oct 29, 2019, 12:00 PM MDT
Expired
Oct 30, 2019, 3:00 AM MDT
In force
15 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 30, 2:05 AM MDTSNOW 2Burlington, COTHE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Oct 30, 2:05 AM MDTSNOW 2Burlington, CO
Oct 30, 2:08 AM MDTSNOW 3Yuma, COTHE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Oct 30, 2:08 AM MDTSNOW 3Yuma, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS43 KGLD 282005
WSWGLD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Goodland KS
205 PM MDT Mon Oct 28 2019

...Hazardous travel conditions expected Tuesday and Wednesday...

COZ090-091-291000-
/O.UPG.KGLD.WW.Y.0012.191029T1800Z-191030T1800Z/
/O.NEW.KGLD.WS.W.0002.191029T1800Z-191030T1800Z/
Yuma County-Kit Carson County-
Including the cities of Yuma, Wray, and Burlington
205 PM MDT Mon Oct 28 2019

...WINTER STORM WARNING IN EFFECT FROM NOON TUESDAY TO NOON MDT
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 
  inches.

* WHERE...Yuma County and Kit Carson County Counties.

* WHEN...From noon Tuesday to noon MDT Wednesday.

* IMPACTS...Snow covered roads and reduced visibilities will cause
  hazardous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be avoided if possible. If you must travel, keep an
emergency kit in your vehicle.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-291000-
/O.CON.KGLD.WW.Y.0012.191029T1800Z-191030T1800Z/
Cheyenne County-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-
Greeley-Wichita-Dundy-Hitchcock-
Including the cities of Arapahoe, Cheyenne Wells, St. Francis, 
Bird City, Atwood, Goodland, Colby, Sharon Springs, Oakley, 
Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, 
and Palisade
205 PM MDT Mon Oct 28 2019 /305 PM CDT Mon Oct 28 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM
CDT/ TUESDAY TO NOON MDT /1 PM CDT/ WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Portions of northwest and west central Kansas, east
  central Colorado and southwest Nebraska.

* WHEN...From noon MDT /1 PM CDT/ Tuesday to noon MDT /1 PM CDT/ 
  Wednesday.

* IMPACTS...Snow covered roads and limited visibilities will cause
  travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
4 follow-up statements
330 
WWUS43 KGLD 290816
WSWGLD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Goodland KS
216 AM MDT Tue Oct 29 2019

...Hazardous travel conditions expected Tuesday and Wednesday...

COZ090-091-292100-
/O.CON.KGLD.WS.W.0002.191029T1800Z-191030T1800Z/
Yuma County-Kit Carson County-
Including the cities of Yuma, Wray, and Burlington
216 AM MDT Tue Oct 29 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON
MDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 10
  inches.

* WHERE...Yuma County and Kit Carson County Counties.

* WHEN...From noon MDT /1 PM CDT/ Tuesday to noon MDT /1 PM CDT/ 
  Wednesday.

* IMPACTS...Snow covered roads and reduced visibilities will 
  cause hazardous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ003-004-015-016-029-NEZ081-292100-
/O.EXA.KGLD.WW.Y.0012.191029T1800Z-191030T1800Z/
Decatur-Norton-Sheridan-Graham-Gove-Red Willow-
Including the cities of Oberlin, Norton, Hoxie, Hill City, 
Quinter, Grinnell, Grainfield, and McCook
316 AM CDT Tue Oct 29 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM CDT WEDNESDAY...

* WHAT... Moderate snow expected. Total snow accumulations of 3 to
  7 inches.

* WHERE...Portions of northwest and west central Kansas and 
  southwest Nebraska.

* WHEN...From noon MDT /1 PM CDT/ Tuesday to noon MDT /1 PM CDT/ 
  Wednesday.

* IMPACTS...Snow covered roads and limited visibilities will 
  cause travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-292100-
/O.CON.KGLD.WW.Y.0012.191029T1800Z-191030T1800Z/
Cheyenne County-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-
Greeley-Wichita-Dundy-Hitchcock-
Including the cities of Arapahoe, Cheyenne Wells, St. Francis, 
Bird City, Atwood, Goodland, Colby, Sharon Springs, Oakley, 
Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, 
and Palisade
216 AM MDT Tue Oct 29 2019 /316 AM CDT Tue Oct 29 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM
CDT/ TODAY TO NOON MDT /1 PM CDT/ WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Portions of northwest and west central Kansas, east 
  central Colorado and southwest Nebraska.

* WHEN...From noon MDT /1 PM CDT/ Tuesday to noon MDT /1 PM CDT/ 
  Wednesday.

* IMPACTS...Snow covered roads and limited visibilities will 
  cause travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
728 
WWUS43 KGLD 292001
WSWGLD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Goodland KS
201 PM MDT Tue Oct 29 2019

...Hazardous travel conditions expected Today and Wednesday...

COZ090-091-301015-
/O.NEW.KGLD.WC.Y.0005.191031T0300Z-191031T1300Z/
/O.CON.KGLD.WS.W.0002.000000T0000Z-191030T1800Z/
Yuma County-Kit Carson County-
Including the cities of Yuma, Wray, and Burlington
201 PM MDT Tue Oct 29 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 7 AM MDT
THURSDAY...

* WHAT...For the Winter Storm Warning, heavy snow. Additional 
  snow accumulations of 5 to 8 inches. For the Wind Chill 
  Advisory, very cold wind chills expected. Wind chills as low 
  as 20 below zero to 15 below zero.

* WHERE...Yuma and Kit Carson Counties.

* WHEN...For the Winter Storm Warning, until noon MDT Wednesday. 
  For the Wind Chill Advisory, from 9 PM Wednesday to 7 AM MDT 
  Thursday.

* IMPACTS...Hazardous travel conditions are expected. Patchy 
  blowing snow could significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ092-301015-
/O.NEW.KGLD.WC.Y.0005.191031T0300Z-191031T1300Z/
/O.CON.KGLD.WW.Y.0012.000000T0000Z-191030T1800Z/
Cheyenne County-
Including the cities of Arapahoe and Cheyenne Wells
201 PM MDT Tue Oct 29 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 7 AM MDT
THURSDAY...

* WHAT...For the Winter Weather Advisory, snow. Additional snow
  accumulations of 3 to 6 inches. For the Wind Chill Advisory,
  very cold wind chills expected. Wind chills as low as 20 below
  zero to 15 below zero.

* WHERE...Cheyenne County, Colorado.

* WHEN...For the Winter Weather Advisory, until noon MDT 
  Wednesday. For the Wind Chill Advisory, from 9 PM Wednesday to 
  7 AM MDT Thursday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ001>004-013>016-027>029-041-042-NEZ079>081-301015-
/O.CON.KGLD.WW.Y.0012.000000T0000Z-191030T1800Z/
Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-
Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
Including the cities of St. Francis, Bird City, Atwood, Oberlin, 
Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, 
Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman,
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
201 PM MDT Tue Oct 29 2019 /301 PM CDT Tue Oct 29 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /1 PM
CDT/ WEDNESDAY...

* WHAT... Moderate snow expected. Total snow accumulations of 3 
  to 7 inches.

* WHERE...Portions of northwest and west central Kansas and 
  southwest Nebraska.

* WHEN...From noon MDT /1 PM CDT/ Tuesday to noon MDT /1 PM CDT/ 
  Wednesday.

* IMPACTS...Snow covered roads and limited visibilities will 
  cause travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
273 
WWUS43 KGLD 300132
WSWGLD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Goodland KS
732 PM MDT Tue Oct 29 2019

...Hazardous travel conditions expected through Wednesday...

COZ090-091-301300-
/O.CON.KGLD.WS.W.0002.000000T0000Z-191030T1800Z/
/O.CON.KGLD.WC.Y.0005.191031T0300Z-191031T1300Z/
Yuma County-Kit Carson County-
Including the cities of Yuma, Wray, and Burlington
732 PM MDT Tue Oct 29 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO
7 AM MDT THURSDAY...

* WHAT...For the Winter Storm Warning, heavy snow. Additional 
  snow accumulations of 5 to 8 inches. For the Wind Chill 
  Advisory, very cold wind chills expected. Wind chills as low 
  as 20 below zero to 15 below zero.

* WHERE...Yuma and Kit Carson Counties.

* WHEN...For the Winter Storm Warning, until noon MDT Wednesday. 
  For the Wind Chill Advisory, from 9 PM Wednesday to 7 AM MDT 
  Thursday.

* IMPACTS...Hazardous travel conditions are expected. Patchy 
  blowing snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ092-301300-
/O.CON.KGLD.WW.Y.0012.000000T0000Z-191030T1800Z/
/O.CON.KGLD.WC.Y.0005.191031T0300Z-191031T1300Z/
Cheyenne County-
Including the cities of Arapahoe and Cheyenne Wells
732 PM MDT Tue Oct 29 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO
7 AM MDT THURSDAY...

* WHAT...For the Winter Weather Advisory, snow. Additional snow 
  accumulations of 3 to 6 inches. For the Wind Chill Advisory, 
  very cold wind chills expected. Wind chills as low as 20 below 
  zero to 15 below zero.

* WHERE...Cheyenne County, Colorado.

* WHEN...For the Winter Weather Advisory, until noon MDT 
  Wednesday. For the Wind Chill Advisory, from 9 PM Wednesday to 
  7 AM MDT Thursday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ001>004-013>016-027>029-041-042-NEZ079>081-301300-
/O.CON.KGLD.WW.Y.0012.000000T0000Z-191030T1800Z/
Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-
Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
Including the cities of St. Francis, Bird City, Atwood, Oberlin, 
Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, 
Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman,
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
732 PM MDT Tue Oct 29 2019 /832 PM CDT Tue Oct 29 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /1 PM
CDT/ WEDNESDAY...

* WHAT... Moderate snow expected. Total snow accumulations of 3 to
  7 inches. Brief periods of freezing rain will be possible this
  evening.

* WHERE...Portions of northwest and west central Kansas and 
  southwest Nebraska.

* WHEN...From noon MDT /1 PM CDT/ Tuesday to noon MDT /1 PM CDT/ 
  Wednesday.

* IMPACTS...Snow and icy covered roads and limited visibilities 
  will cause travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
527 
WWUS43 KGLD 300900
WSWGLD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Goodland KS
300 AM MDT Wed Oct 30 2019



COZ090-091-301800-
/O.CAN.KGLD.WS.W.0002.000000T0000Z-191030T1800Z/
/O.EXA.KGLD.WW.Y.0012.000000T0000Z-191030T1800Z/
/O.EXT.KGLD.WC.Y.0005.191031T0300Z-191031T1400Z/
Yuma County-Kit Carson County-
Including the cities of Yuma, Wray, and Burlington
300 AM MDT Wed Oct 30 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TODAY...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
8 AM MDT THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Winter Weather Advisory now in effect. Additional
  snowfall accumulations of under one inch expected. For the Wind
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as 15 below zero.

* WHERE...Yuma County and Kit Carson County Counties.

* WHEN...For the Winter Weather Advisory, until noon MDT today. 
  For the Wind Chill Advisory, from 9 PM this evening to 8 AM 
  MDT Thursday.

* IMPACTS...Hazardous travel conditions are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ092-301800-
/O.EXT.KGLD.WC.Y.0005.191031T0300Z-191031T1400Z/
/O.CON.KGLD.WW.Y.0012.000000T0000Z-191030T1800Z/
Cheyenne County-
Including the cities of Arapahoe and Cheyenne Wells
300 AM MDT Wed Oct 30 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
8 AM MDT THURSDAY...

* WHAT...For the Winter Weather Advisory, light snow. Additional  
  snow accumulation of under one inch. For the Wind Chill 
  Advisory, very cold wind chills expected. Wind chills as low as 
  20 below zero to 15 below zero.

* WHERE...Cheyenne County, Colorado.

* WHEN...For the Winter Weather Advisory, until noon MDT today. 
  For the Wind Chill Advisory, from 9 PM this evening to 8 AM 
  MDT Thursday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ001>004-013>016-027>029-041-042-NEZ079>081-301800-
/O.CON.KGLD.WW.Y.0012.000000T0000Z-191030T1800Z/
Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-
Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
Including the cities of St. Francis, Bird City, Atwood, Oberlin, 
Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, 
Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman,
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
300 AM MDT Wed Oct 30 2019 /400 AM CDT Wed Oct 30 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /1 PM
CDT/ TODAY...

* WHAT... Light snow expected. Additional snowfall accumulation
  under one inch. 

* WHERE...Portions of northwest and west central Kansas and 
  southwest Nebraska.

* WHEN...Until noon MDT /1 PM CDT/ today. 

* IMPACTS...Snow and icy covered roads and limited visibilities 
  will cause travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Oct 28, 11:46 AM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 28, 11:46 AM MDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1146 AM MDT Mon Oct 28 2019

.UPDATE...
Issued at 1057 AM MDT Mon Oct 28 2019

A band of snow extending from Palisade to Beecher Island to
Stratton has developed over the last few hours and is moving to
the east. Expect reduced visibility and moderate snowfall
associated with the band.

&&

.SHORT TERM...(Today through Wednesday Night)
Issued at 445 AM MDT Mon Oct 28 2019

Light snow will develop in eastern Colorado shortly near sunrise
this morning and progress eastward across the Tri-State area
during the afternoon. Snow will end from west to east during the
late afternoon and early evening. The Goodland CWA will see
snowfall accumulations of a light dusting up to two inches, with
higher totals found in NE Colorado.

Compared to last night's forecast, snowfall totals have dropped
considerably for Tuesday's event. Guidance has become further in
disagreement, with the GFS pulling ahead and developing a long
wave pattern shortly passing through our area. Felt confident
enough to issue a Winter Weather Advisory for snow accumulations
of at least 3 to 7 inches for the western half of our CWA. The
next 24 will be crucial to follow for those residents and
travelers to the Tri-State area as there is still significant
uncertainty as to the track and speed of this system.

High temperatures for today through Wednesday will be in the mid
20s to mid 30s. Lows will continue to cool each night dropping us
tonight from the teens down to single digits to lower teens
Wednesday night. Temperatures show a varying gradient with cooler
temperatures to the west with our warmer temperatures in the
east, but there may be some more localized differences daily to
these values as a result of snowpack and cloud cover.

Wind chills have dropped once again, as winds were brought back
up this forecast cycle. Tuesday night's wind chills are back in
the negative single digits to single digits with Wednesday
night's wind chills dropping even lower to the negative mid-teens
to near zero values. Will have to keep a close eye on this time
frame, as wind chill highlights may need to be added in the next
day or two. This will also depend greatly on how Tuesday's event
unfolds.

.LONG TERM...(Thursday through Sunday)
Issued at 123 AM MDT Mon Oct 28 2019

With no precipitation expected in the long term period, the focus
will be on temperatures.

Models are surprisingly close in agreement late next week and into
the weekend with the coldest temperatures of the week occurring
early Thursday morning and then warming through the remainder of
the forecast period.

The upper trough that swept through the region and brought our
mid-week snowfall moves east on Thursday with a short wave ridge
moving through the region Thursday night. A short wave trough
moving through the northwest flow aloft moves through the northern
plains and clips the forecast area on Friday with a flattening of
the northwest flow across the central high plains region through
the remainder of the period.

Cold high pressure at the surface moves into the southern plains
on Thursday and Thursday night with a surface trough turning the
flow more westerly across the region, helping sweep the colder air
out of the region. Precipitation associated with the short wave
moving through northwest flow aloft stays well north of the
forecast area with another large area of high pressure moving
across the central and southern plains by the weekend. This should
keep skies mostly sunny with only a brief increase in clouds as
the short wave aloft passes over.

Even with the near surface generally westerly flow following the
exit of the mid-week system, am reluctant to buy into the warmup
currently being advertised late in the week. With clearing skies
in the wake of the exiting system and the snow cover expected
across the region, can definitely see the coldest temperatures of
the week occurring early Thursday morning. However, with that same
snow cover, and with westerly winds blowing across the snow cover,
feel the warmup might be a bit overdone. The final amount of
warmup seen across the region may end up depending upon the
amount and coverage of snowfall received mid-week.

Ended up tweaking temperatures only very slightly in the long
term.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1145 AM MDT Mon Oct 28 2019

Through late morning into early afternoon, conditions will deteriorate
from MVFR to IFR conditions at KGLD terminal. Light snow has been
falling for at least the last hour with a larger band in eastern
Colorado expected to move into the area within the next couple of
hours. The potential for low visibility and low ceilings will
continue into early afternoon. Snow is expected to taper off by
around 22Z with conditions expected to improve to VFR.

Conditions will deteriorate to IFR conditions over the next few hours as
snow begins at KMCK terminal. A band of snow over Dundy and
Hitchcock counties continues to track eastward this morning.
Reductions in visibility and lowered ceilings along with periods
of snow will be possible through around 21Z with snow tapering off
around sunset. winds will remain fairly light through the
afternoon hours. Conditions will improve to VFR conditions around
01Z.

Toward the end of the TAF period, both KGLD and KMCK may begin to
see reduced visibility and a potential for snow. Confidence in
timing remains low at this time so have opted to bring in a
downward trend in conditions toward the end of the period, but
leave out any mentions of snow at this time.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from noon MDT /1 PM CDT/ Tuesday to noon
     MDT /1 PM CDT/ Wednesday for KSZ001-002-013-014-027-028-041-
     042.

CO...Winter Weather Advisory from noon Tuesday to noon MDT Wednesday
     for COZ090>092.

NE...Winter Weather Advisory from noon MDT /1 PM CDT/ Tuesday to noon
     MDT /1 PM CDT/ Wednesday for NEZ079-080.

&&

UPDATE...AW
SHORT TERM...EV
LONG TERM...LOCKHART
AVIATION...AW
Hazardous weather outlook, Oct 28, 10:56 AM MDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1056 AM MDT Mon Oct 28 2019

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291700-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
1056 AM MDT Mon Oct 28 2019 /1156 AM CDT Mon Oct 28 2019/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Light snow will continue eastward across the Tri-State area through
the afternoon. Snow will end from west to east during the late
afternoon and early evening. Lowered visibilities and slick spots on
roadways will be possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

Moderate to heavy snowfall is anticipated on Tuesday and Wednesday,
particularly for locations west of Highway 83. Total snow
accumulations of 3 to 7 inches are expected. Snow covered roads and
limited visibilities will cause travel difficulties.

Additionally, Thursday morning, wind chill values are forecast to be
in the negative teens to near zero across our area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not required, but snowfall reports are greatly
appreciated.

In the hours before

Local storm report, Oct 28, 11:08 AM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1108 AM MDT MON OCT 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     SNOW             19 N PARKS              40.32N 101.73W
10/28/2019  E1.0 INCH        DUNDY              NE   CO-OP OBSERVER

            SNOW HAS SINCE STOPPED.

&&

JBH
Special weather statement, Oct 28, 12:20 PM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Goodland KS
1220 PM MDT Mon Oct 28 2019

KSZ001>003-013>015-027-028-NEZ080-081-282130-
Cheyenne-Rawlins-Decatur-Sherman-Thomas-Sheridan-Wallace-Logan-
Hitchcock-Red Willow-
Including the cities of St. Francis, Bird City, Atwood, Oberlin,
Goodland, Colby, Hoxie, Sharon Springs, Oakley, Culbertson,
Trenton, Stratton Ne, Palisade, and McCook
1220 PM MDT Mon Oct 28 2019 /120 PM CDT Mon Oct 28 2019/

A moderate band of snow is moving through portions of extreme
southwestern Nebraska and northwestern Kansas. Expect rapidly
changing visibility due to snow across the area for the next few
hours. Visibilities could be as low as one quarter mile at times.
Roads and elevated surfaces may become slick.
Local storm report, Oct 28, 12:30 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1230 PM MDT MON OCT 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             SAINT FRANCIS           39.77N 101.80W
10/28/2019  E0.5 INCH        CHEYENNE           KS   LAW ENFORCEMENT

            LIGHT TO MODERATE SNOW WITH REPORTS OF
            VISIBILITY UNDER ONE QUARTER MILE THROUGHOUT
            CHEYENNE COUNTY, KS.

&&

JBH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:46 AM MDTWinter Weather AdvisoryGLDCheyenne, Kit Carson, Yuma57 hr

Nearby

Winter Storm Warnings in Colorado, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.